Well, after two appointment with an ms specialist with two separate mris, there's no longer a question that not only do I have MS, but my disease is active right now. I asked him what kind of MS I have, and he told me that because of my age and the MRI information, he thinks I have relapsing-remitting MS.
I've seen him before, but took the MRI two months later than I should have. His demeanor was different this time. He said "Do you accept that you have MS?" and I responded that I did.He said I needed three days of solumedrol at 1000 mg each day to close my blood brain barrier and selected Tysabri as the MS drug I will be taking.
Frankly, I am more frightened of solumedrol than I am Tysabri,JC virus notwithstanding.So far, I have tried to load up on potassium,a few other basic electrolytes and he told me to get some Pepcid ac to protect my stomach lining.
he called me and we discussed that part and he said,"now we're ready to roll."
I have only had steroids for my cancer. I do not like them but they can help. Everyone reacts differently to them. For me they just keep me up for days. As for fear I find anything new to be really scary. I used to get really freaked out until I realized things were not usually as bad as I thought they would be and if they are bad they are time limited meaning I get over them. Worry is trying to control the future and you can't control it. There is a lot to be afraid of in this world but most of it is out of our control. I let the doctors do the worrying for me.
Yes, I was terrified of the contrast dye for my MRIs, until I actually forced myself to take it. I had very, very minor side effects. A slightly nauseated stomach and a brief plastic taste in my mouth.After I actually did it, I felt very proud of myself.
I think that's half of it, right there..just fear of the unknown.
I did my first dose of solumedrol and I think it really screwed up my electrolytes. I stopped, and I am going to call my primary care physician.It completely dried me out, and I couldn't sleep. I can deal with that, but the chest pains and rapid heart rate is a no go.The MS specialist told me to ignore it and continue on with the treatments. I don't know, if i'm having symptoms like that, I want to get it under control. Keep in mind that I am a special case with a lot of issues other than MS.
If anyone has any tips on going through with this and getting it over with, by all means, please help.
The racing heart and insomnia are very common with the IVSM. The chest pain may still be from your MS hug. With the concerns you have about these drugs and the other health issues, perhaps you and your PCP can discuss treatment plans and options for you.
The best way to get through this is to educate yourself about MS, the treatments and what you can expect. Be sure to use sources that are proven and reliable - there is a lot of wrong information on the web that reads like they are so right. Knowledge is power... Laura
Finally done with the solumedrol, I took the other two infusions in the hospital and even though my heart got a little fast (117 at the worst) I was otherwise okay.Unfortunately, the hug is still there, and my symptoms overall feel the same. I'm VERY hungry today, and I woke up in a very cheery and happy mood.(It didn't help my hug or anything else but lifted my depression, what the hell?)
The nurses managed to bend my IV line, and I got stuck in three different places.
Would you believe that I had a case worker come in and immediately start to work on my disability papers? I didn't even say a thing!Has anyone else had anything like that happen?
Oh yeah, I also have a cane now from the PT department of the hospital. I can still move around fairly well, but my balance is a bit sucky. I worry about myself in tight spaces.The physio was probably in his 70s and was trying to guide me around and help me get used to the cane. I am still in my twenties. How ironic is that?
I admit i'm rambling. I feel so so so very tired and weak and worn out. However, at least these two infusions didn't cause the severe pain as did the first one.
Do the steroids kick in later, or how is this supposed to work?This is my first major flare, and I think it's been going on a month now.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.